Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 30, NWS Melbourne, FL

May 3, 1994Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 8:47 PM EDT for Martin County, Florida. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
May 3, 1994, 8:47 PM EDT (00:47 UTC)
Expired
May 3, 1994, 9:30 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Martin County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 040048 RRA
SVRMLB
FLC085-040130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
847 PM EDT TUE MAY 3 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...WESTERN MARTIN COUNTY
 
 
AT 845 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM...2 MILES
SOUTHEAST OF MARCY IN NORTHWESTERN MARTIN COUNTY. THE STORM WAS MOVING
SLOWLY SOUTHEAST.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THpE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
SPRATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:05 PM EDT, 42 minutes earlier.

Area forecast discussion, May 3, 8:05 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
755 PM EDT TUE MAY 3 1994

LTL TIME TO TALK WITH MESOS AND WER/BWER STILL PRESENT OVER PARTS OF
@3. THINK WX TO SETTLE DOWN WITH TSTRMS ENDINdG BY MIDNIGHT...THEN
PARTLY CLOUDY. SVR WX THREAT TO MINIMIZE AFTER 9PM.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE

MCO
DAB
MLB

In the hours before

Special weather statement, May 3, 3:13 PM EDT, 5 hours 34 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 5 hours 33 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 4:25 PM EDT, 4 hours 22 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 4:25 PM EDT, 4 hours 22 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 5:01 PM EDT, 3 hours 46 minutes before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, May 3, 5:02 PM EDT, 3 hours 45 minutes before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.